MAUDE Adverse Event Report: MC3 INC. MC3; DUAL LUMEN ECMO CANNULA

MC3 INC. MC3; DUAL LUMEN ECMO CANNULA
Model Number 70132
Medical Device Problem Codes Crack (1135); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of a split in the cannula body at the location of the sutures.The reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the crescent jugular dual lumen catheter was observed to have a crack below the gold wire reinforced section, with the cannula completely cracked all the way through during use.Air entrainment was heard after the patient was turned on their side.The damage was located in the area of the sutures.The hemostasis cap was used when the introducer was inserted into the cannula body connector.The catheter required replacement at the bedside, and extra corporeal membrane oxygenation (ecmo) was re-initiated.No patient complications have been reported as a result of this event.Medtronic received additional information that the necessary intervention was to replace the cannula.The same size cannula was plac ed in the same anatomical site and in the same position.They noticed that the white suture ring was not used in this procedure.Medtronic received additional information that the cannulation date was (b)(6) 2025.This was the first catheter used in the case.The patient was on ecmo for 17 days prior to the air entrainment.The insertion site was inspected, checked and cleaned daily and as per the nursing shift.There was no air detection in the circuit (pre-oxy, post-oxy, or other).The sutures were located on the wire portion.The sutures were not located on the gold section or on the silicone ring.A training will be held to remind the staff on how to safely secure this cannula.The patient was not ambulant.This situation occurred after they rotated the patient for cleaning or for a bed sheet change.
 
Additional Manufacturer Narrative
Additional information h6.4 eval code conclusion (fdc/annex d): this field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22507370
Report Number3011468686-2025-00050
Device Sequence Number13112191
Product Code PZS
UDI-Device Identifier10854916006826
UDI-Public(01)10854916006826(17)260430(10)2304275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number70132
Device Catalogue Number70132
Device Lot Number2304275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown